MAUDE Adverse Event Report: STRYKER GMBH GLENOSPHERE HOLDER/ IMPA CTOR; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH GLENOSPHERE HOLDER/ IMPA CTOR; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5901-1168
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
Primary procedure, left reverse total shoulder.It was reported that the threaded portion of the glenosphere impactor broke inside the implant.After assessment, the broken portion did not appear to be sharp or sitting proud.Surgeon decided to leave the broken portion in the patient.Surgery completed successfully with a delay of under 20 seconds.The rep confirmed that no further information is available.
 
Additional Manufacturer Narrative
Correction: refer to to d9/h3 device availability.The reported event could be confirmed.During the investigation, the device inspection revealed the following: the tip of the glenosphere holder - piston shows a clean break of the tip towards the middle of the threaded area.The surface is finely fissured and the level fracture area shows shear lips at the edge of the surface.This is specific to a ductile fracture, which is caused by an excessive force applied on the device (which is confirmed by the event description), most probably combined to the fact that the impactor was not fully engaged/ not in alignment to the glenosphere.In this regard, the operative technique was previously revised to emphasise the importance of having a good connection between the two parts.Op tech was updated with a statement that clearly describes the full engagement of glenosphere holder/impactor and glenosphere to eliminate any spaces and movement of glenosphere impactor/ holder.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
GLENOSPHERE HOLDER/ IMPA CTOR
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key10186547
Report Number0008031020-2020-01753
Device Sequence Number886190
Product Code KWS
UDI-Device Identifier07613327101027
UDI-Public07613327101027
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5901-1168
Device Catalogue Number5901-1168
Device Lot NumberP18N20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight57